Skip 
Navigation Link
ADHD: Attention Deficit Hyperactivity Disorder
Resources
Basic Information
Childhood ADHD OverviewADHD Discoveries and ControversiesCauses of ADHD in ChildrenADHD or Another Condition?Diagnosis of ADHD in ChildrenADHD Treatment in ChildrenFamily and Personal SupportsAdult ADHD OverviewDiagnosis of Adult ADHDAdult ADHD TreatmentADHD Resources and References
More InformationTestsLatest NewsQuestions and AnswersLinksBook Reviews
Related Topics

Bipolar Disorder
Child & Adolescent Development: Overview
Learning Disorders
Child Development & Parenting: Infants (0-2)
Child Development & Parenting: Early (3-7)

Ask Dr. DombeckAsk Dr. Dombeck:
Psychotherapy and Mental Health Questions

Can ADHD Turn Into Bipolar?

Mon, Mar 31st 2003

I have been diagnosed with ADD for approximately 8 years, but I have been concerned that it may have turned into bipolar disorder, on and off. I intend on getting assessed soon, but i am wondering if it is possible that ADD may have become Bipolar. Also i refuse to take any form of medication. Not even for headaches. I go to a homeopathic doctor rather than a GP. I wonder if i can deal with Bipolar disorder without taking meds. Have you heard of any success with natural remedies, or supplements.

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
  • Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.